Alert archive / Colorado / River Flood Warnings in 2011

River Flood Warning 6, NWS Pueblo, CO

September 15, 2011Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Sep 15, 2011, 2:26 AM MDT for Pueblo County, Colorado. It took effect at Sep 15, 2011, 10:17 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 2:26 AM MDT (08:26 UTC)
In effect from
Sep 15, 2011, 10:17 PM MDT
Expired
Sep 16, 2011, 6:55 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Avondale (ADLC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS45 KPUB 150826
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
226 AM MDT THU SEP 15 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.EASTERLY UPSLOPE FLOW BEHIND A COLD FRONT...COMBINED WITH 
SUBTROPICAL MOISTURE ASSOCIATED WITH A PACIFIC STORM SYSTEM HAS 
PRODUCED WIDESPREAD HEAVY RAIN ACROSS EL PASO COUNTY.  HIGH WATER
WILL CONTINUE TO DRAIN DOWN FOUNTAIN CREEK INTO THE ARKANSAS RIVER
CAUSING MINOR AGRICULTURAL FLOODING TO OCCUR NEAR AVONDALE LATER 
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-152026-
/O.NEW.KPUB.FL.W.0006.110916T0536Z-110916T2000Z/
/ADLC2.1.ER.110916T0536Z.110916T0600Z.110916T0800Z.UU/
226 AM MDT THU SEP 15 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT  2:15 AM THURSDAY THE STAGE WAS 2.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 7.1 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
6 follow-up statements
456 
WGUS85 KPUB 151419
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
819 AM MDT THU SEP 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

.FLOODING RAINS WHICH FELL ACROSS EL PASO COUNTY LAST NIGHT WILL 
CONTINUE TO CAUSE FLOODING ALONG THE FOUNTAIN CREEK AT PINON. RAINFALL 
AMOUNTS OF 3 TO 5 INCHES WITH LOCAL POCKETS OF UP TO 6 INCHES ACROSS 
EL PASO COUNTY HAS CAUSED THE FLOOD STAGE AT PINON TO RISE INTO THE 
MAJOR CATEGORY AND MAJOR FLOODING IS EXPECTED TO CONTINUE THROUGH
THE DAY. THIS WATER IS EXPECTED TO DRAIN INTO THE ARKANSAS RIVER AND 
CAUSE MINOR FLOODING TO OCCUR AT AVONDALE BY FRIDAY MORNING. MEANWHILE
THE FLOOD CREST HAS ALREADY PASSED SOUTH OF FOUNTAIN WHERE MINOR
FLOODING IS NO LONGER EXPECTED.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC041-151449-
/O.CAN.KPUB.FL.W.0004.000000T0000Z-110916T0136Z/
/FHAC2.1.ER.110915T0230Z.110915T0815Z.110915T0956Z.UU/
819 AM MDT THU SEP 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  7:00 AM THURSDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:56 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.8 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 6.0 FEET...THE RIVER IS BANKFULL.

$$

COC101-160219-
/O.EXT.KPUB.FL.W.0006.110916T1200Z-110917T0000Z/
/ADLC2.1.ER.110916T1200Z.110916T1200Z.110916T1200Z.UU/
819 AM MDT THU SEP 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM THURSDAY THE STAGE WAS 1.7 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
752 
WGUS85 KPUB 151818
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1218 PM MDT THU SEP 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH 
AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 
6 INCHES OCCURRING NEAR NEAR FOUNTAIN AND ACROSS FORT CARSON.  
THIS WATER IS EXPECTED TO DRAIN INTO THE ARKANSAS RIVER AND 
CAUSE MINOR FLOODING TO OCCUR AT AVONDALE BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-160618-
/O.CON.KPUB.FL.W.0006.110916T1200Z-110917T0000Z/
/ADLC2.1.ER.110916T1200Z.110916T1200Z.110916T1200Z.UU/
1218 PM MDT THU SEP 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM FRIDAY MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:15 AM THURSDAY THE STAGE WAS 3.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  BY MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
800 
WGUS85 KPUB 160131
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT THU SEP 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

.FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH 
AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 
6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON.  
THIS WATER IS MAKING ITS WAY DOWN THE FOUNTAIN INTO THE
ARKANSAS...WHERE IT IS EXPECTED TO CAUSE LOWLAND AGRICULTURAL
FLOODING LATE TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-161331-
/O.EXT.KPUB.FL.W.0006.110916T0432Z-110917T0057Z/
/ADLC2.1.ER.110916T0432Z.110916T0600Z.110916T1257Z.UU/
731 PM MDT THU SEP 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 PM THURSDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 7.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$

COC101-160201-
/O.CAN.KPUB.FL.W.0005.000000T0000Z-110916T1042Z/
/PNNC2.2.ER.110915T1209Z.110915T1530Z.110915T2020Z.UU/
731 PM MDT THU SEP 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK NEAR PINON.
* AT  7:15 PM THURSDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:20 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY 
  MIDMORNING SATURDAY.


$$
651 
WGUS85 KPUB 160419
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1019 PM MDT THU SEP 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

.FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH 
AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 
6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON.  
THIS WATER IS MAKING ITS WAY DOWN FOUNTAIN CREEK INTO THE
ARKANSAS RIVER...WHERE IT IS EXPECTED TO CAUSE LOWLAND
AGRICULTURAL FLOODING TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-161619-
/O.EXT.KPUB.FL.W.0006.110916T0417Z-110917T0057Z/
/ADLC2.1.ER.110916T0314Z.110916T0600Z.110916T1257Z.UU/
1019 PM MDT THU SEP 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM THURSDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.5 FEET BY AFTER
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING 
  TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
880 
WGUS45 KPUB 160538
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1138 PM MDT THU SEP 15 2011

...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN COLORADO...
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH 
AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 
6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON.  
THIS WATER IS MAKING ITS WAY DOWN INTO THE ARKANSAS RIVER
WHERE IT WILL CAUSE LOWLAND AGRICULTURAL FLOODING TONIGHT
AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-161738-
/O.CON.KPUB.FL.W.0006.000000T0000Z-110917T0057Z/
/ADLC2.2.ER.110916T0314Z.110916T0525Z.110916T1257Z.UU/
1138 PM MDT THU SEP 15 2011

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT 11:25 PM THURSDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.

$$
521 
WGUS85 KPUB 161255
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT FRI SEP 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.THE WATER LEVEL IN THE ARKANSAS RIVER NEAR AVONDALE HAS FALLEN BELOW 
FLOOD STAGE...AND IS EXPECTED TO CONTINUE FALLING THROUGH THE DAY.  
SOME MINOR AGRICULTURAL FLOODING WILL BE POSSIBLE NEAR AVONDALE
THROUGH ABOUT 10 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. AS SATURATED BANKS
CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST
FLOWING FLOOD WATER.  

&&

COC101-161325-
/O.CAN.KPUB.FL.W.0006.000000T0000Z-110917T0057Z/
/ADLC2.2.ER.110916T0314Z.110916T0715Z.110916T1045Z.UU/
655 AM MDT FRI SEP 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT  6:15 AM FRIDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:45 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 5.0 FEET...THE RIVER IS BANKFULL NEAR AVONDALE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 14, 11:39 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 14, 11:39 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1139 PM MDT WED SEP 14 2011

.UPDATE...
UPDATED TO ADD HYDROLOGY SECTION AND ISSUE 06Z AVIATION DISCUSSION.

&&

.SHORT TERM...
NO UPDATES AT THIS TIME.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
STRONG...MOIST SOUTHEAST WINDS ON THE PLAINS WILL RESULT IN IFR TO
LIFR CIGS...INCLUDING KCOS AND KPUB...FOR MOST OF TONIGHT...THEN
IMPROVING TO MVFR OR BETTER TOMORROW MORNING AS WINDS AND MOISTURE
BACK OFF. THE WESTERN MOUNTAINS AND VALLEYS...INCLUDING KALS...MAY
HIT IFR TO LIFR CONDITIONS BRIEFLY IN PASSING SHOWERS...BUT SHOULD
OTHERWISE BE MVFR TO VFR. VSBYS MAY GO BRIEFLY IFR TO LIFR ACROSS
THE PLAINS TONIGHT IN FOG AND PRECIPITATION...INCLUDING KCOS AND
KPUB.  JUST A SMALL CHANCE OF THIS AT KALS. LW

&&

.HYDROLOGY...
WIDESPREAD 2 TO 4 (OR MORE) INCHES OF RAIN ACROSS WESTERN EL PASO
COUNTY THIS EVENING...INCLUDING 4.03 INCHES SO FAR AT KCOS.
FOUNTAIN HAS EXCEEDED MINOR FLOOD STAGE FROM COLORADO SPRINGS DOWN
THROUGH FOUNTAIN...WITH THE FLOOD WAVE HEADED SOUTH INTO PUEBLO
COUNTY...WHERE A FLOOD WARNING IS NOW IN EFFECT FOR THE PINON REACH.
ALL OF THIS RAIN WILL END UP IN THE ARKANSAS STARTING TOMORROW...
REACHING LA JUNTA BY SATURDAY MORNING. POSSIBILITY OF MINOR FLOOD
FLOODING ALONG THE ARKANSAS AS THIS HAPPENS. WE ARE CONTINUING TO
MONITOR ALONG WITH THE RIVER FORECAST CENTER. DEPENDING ON HOW THE
WATER ATTENUATES...A FLOOD WARNING MAY EVENTUALLY BE NEEDED FOR
MINOR FLOODING ALONG PARTS OF THE ARKANSAS EAST OF PUEBLO STARTING
TOMORROW AND CONTINUING EASTWARD ALONG THE RIVER THROUGH AT LEAST
SATURDAY. STAY TUNED. LW

&&

.PREV DISCUSSION... /ISSUED 317 PM MDT WED SEP 14 2011/

SHORT TERM...
(TODAY AND TONIGHT)

..LOTS OF RAIN THIS EVENING...

CURRENTLY...NUMEROUS SHOWERS AND SCT TS RAPIDLY SPREADING OVR MOST
OF OUR CWA. HEAVIEST PRECIP CONTINUES TO LOOK LIKE IT WILL BE OVR
PORTIONS OF THE I-25 CORRIDOR...PARTICULARLY EL PASO COUNTY WHICH
SHOULD SEE SOME WIDESPREAD QPF OF AN INCH OR MORE TONIGHT. TIGHTLY
WOUND UPPER LOW IS NOW OVR THE GRAND CANYON...AND WILL SLOWLY MOVE
INTO THE 4 CORNERS REGION OVERNIGHT. THE UPPER LOW LOOKS A BIT
STRONGER THAN ANTICIPATED FROM MODEL PROGS LAST COUPLE OF
DAYS...WHILE THE COLD FRONT MOVING OVR ERN CO IS NOT AS STRONG AS
MODEL SIMULATIONS HAD INDICATED. AS A RESULT...WILL STILL SEE QUITE
A BIT OF QPF FOR THE AREA...BUT IT WILL BE A BIT MORE CONVECTIVE IN
NATURE...PARTICULARLY EARLY ON. STRONG WAA IS RESULTING IN HIGHER
SNOW LEVELS...AND SNOW ADVISORY LEVEL ACCUMS MAY NOT VERIFY FOR
ELEVATIONS UNDER 12 K FEET. HOWEVER...STILL LOOKS LIKE HIGHEST
ELEVATIONS COULD GET A PRETTY GOOD SHOT OF SNOW...PARTICULARLY PIKES
PEAK...WHERE IT IS CURRENTLY 30 DEG AND SNOWING. SO...WILL KEEP THE SNOW
ADVISORY GOING FOR TONIGHT. BIGGER ISSUE MAY BE ACCUMULATING
RAINFALL FOR THE LOWLANDS...WITH UP TO 2 INCHES POSSIBLE OVER A WIDE
AREA. WILL HAVE TO MONITOR LOCAL RIVERS AND STREAMS THRU THU.

WILL SEE SOME GRADUAL IMPROVEMENT ON THU AS THE UPPER LOW BEGINS
EJECTING INTO THE UPPER MIDWEST. GOOD COVERAGE OF SHWRS AND A FEW TS
STILL LIKELY FOR THE MOUNTAIN AREAS FOR MUCH OF THE DAY...WITH
CLOUDY AND DAMP CONDITIONS. CONDITIONS SHOULD HOLD TEMPS IN THE 60S
FOR THE PLAINS...ALTHOUGH H7 TEMPS WILL BE A COUPLE DEG HIGHER
TOMORROW AFTERNOON. SNOW LEVELS SHOULD STAY ABOVE 12K FEET ON THU. 44

LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

STILL ENOUGH RESIDUAL MOISTURE IN PLACE TO KEEP SCATTERED SHOWERS
AND THUNDERSTORMS GOING THU EVENING...WITH WEAK UPPER ENERGY
SHEARING OUT OF THE TROUGH TO THE WEST PERHAPS PROVIDING SOME UPWARD
MOTION. BROAD UPPER TROUGH LINGERS OVER THE WESTERN U.S. INTO THE
WEEKEND...WITH MAIN UPPER ENERGY LIFTING INTO SOUTHERN CANADA BY
LATE SUN. COMBINATION OF WEAK WESTERLY FLOW ALOFT AND LINGERING
MOISTURE WILL KEEP THE THREAT OF AT LEAST ISOLATED AFTERNOON AND
EVENING CONVECTION GOING THROUGH SUN...WITH BEST CHANCES OVER THE
MOUNTAINS...LESSER CHANCE OVER THE PLAINS AS SURFACE FLOW BECOMES
MORE DOWNSLOPE IN RESPONSE TO LEE TROUGING NEAR THE KS BORDER. IN
GENERAL...KEPT A MIX OF SCATTERED POPS MOUNTAINS AND ISOLATED POPS
LOWER ELEVATIONS GOING THROUGH SUN AFTERNOON. HIGH TEMPS WILL
REMAIN NEAR SEASONAL NORMALS FRI..PERHAPS CREEPING A LITTLE ABOVE
AVERAGE SAT AS WESTERLY FLOW INCREASES. WEAK COLD FRONT DROPS
THROUGH THE PLAINS THE SUN...KNOCKING READINGS BACK TOWARD NORMAL
ONCE AGAIN. FOR NEXT WEEK...TREND TOWARD DRIER/WARMER WEATHER
DEVELOPS AS RIDGE BUILDS OVER THE WESTERN U.S...THOUGH LINGERING
MOISTURE OVER THE MOUNTAINS MAY KEEP ISOLATED ISOLATED AFTERNOON
TSRA GOING...ESPECIALLY MON/TUE.

AVIATION...WILL CONTINUE TO SEE SCT TS AFFECT THE TAF SITES THRU
THIS AFTERNOON. CONDITIONS WILL LIKELY DROP TO MVFR OR IFR FOR A
GOOD 9-12 H PERIOD BEGINNING AROUND 00Z THIS EVENING....WITH STEADY
LIGHT TO MODERATE SHOWERS/RA FOR KPUB AND KCOS IN PARTICULAR. AS
TEMPS SLOWLY COOL...COULD ALSO SEE SOME LIFR FROM BR DEVELOPING BY
EARLY THU MORNING. SHOULD SEE GRADUAL IMPROVEMENT TO VFR DURING THE
12-18Z TIMEFRAME ON THU. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY FOR COZ058-060-
073-075-080-082.

&&

50/88
Hazardous weather outlook, Sep 14, 8:21 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
821 PM MDT WED SEP 14 2011

COZ058>089-093>099-160230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
821 PM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

AN UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL
CONTINUE TO SEND WIDESPREAD RAIN AND HIGH ELEVATION SNOW TO
SOUTHERN COLORADO THROUGH TONIGHT. THE HEAVIEST PRECIPITATION
IS CURRENTLY LOCATED ALONG THE PALMER DIVIDE SPREADING EAST INTO
EASTERN COLORADO. RAINFALL TOTALS OF 2 TO 3 INCHES HAVE OCCURRED
OVER EL PASO COUNTY THIS EVENING THAT HAS LED TO FLASH FLOODING IN
COLORADO SPRINGS...AND ALONG FOUNTAIN CREEK. WHILE RAIN HAS
DECREASED IN INTENSITY THIS EVENING...ADDITIONAL LIGHT RAINFALL
WITH EMBEDDED HEAVIER STORMS WILL CONTINUE TO IMPACT THIS AREA.

MORE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS
OCCURRING OVER THE SOUTHERN INTERSTATE 25 CORRIDOR EAST INTO THE
SOUTHEASTERN PLAINS. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY
HEAVY RAINFALL ALONG WITH LIGHTNING AND DIME SIZE HAIL. SHOWER AND
THUNDERSTORM COVERAGE IS FORECAST TO DIMINISH LATE TONIGHT INTO
TOMORROW MORNING.

AREA WEBCAMS INDICATE THAT SNOW LEVELS HAVE LOWERED TO AROUND
11000 FEET THROUGH THE EVENING HOURS. EXPECT THE CENTRAL MOUNTAINS
AND EASTERN MOUNTAINS TO CONTINUE SEEING HIGH ELEVATION SNOWFALL
THROUGH TONIGHT. SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED
WITH THE HIGHEST AMOUNTS ABOVE 12000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE
LIGHTNING...WIND GUSTS UP TO 45 MPH...HAIL GENERALLY UNDER THE
SIZE OF PENNIES AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL.
ALSO...AN ADDITIONAL INCH OR TWO OF SNOW WILL BE POSSIBLE AT
ELEVATIONS ABOVE 12000 FEET FROM THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT ACROSS SOUTHERN COLORADO.

88/88

In the hours before

Local storm report, Sep 14, 9:27 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
927 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HEAVY RAIN       3 NNE FOUNTAIN          38.73N 104.68W
09/14/2011  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0903 PM     HEAVY RAIN       6 NE COLORADO SPRINGS   38.90N 104.74W
09/14/2011  E2.70 INCH       EL PASO            CO   BROADCAST MEDIA

            AT FLINTRIDGE AND DUBLIN

0917 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.79W
09/14/2011  M2.57 INCH       EL PASO            CO   TRAINED SPOTTER

            UPDATED TOTAL

&&

KMOZLEY
Local storm report, Sep 14, 9:36 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HEAVY RAIN       6 E COLORADO SPRINGS    38.83N 104.71W
09/14/2011  M2.86 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

0931 PM     HEAVY RAIN       5 ENE COLORADO SPRINGS  38.86N 104.74W
09/14/2011  M2.72 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

0931 PM     HEAVY RAIN       FALCON                  38.93N 104.62W
09/14/2011  M2.81 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

&&

KMOZLEY
Local storm report, Sep 14, 9:55 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
955 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HEAVY RAIN       6 E COLORADO SPRINGS    38.83N 104.71W
09/14/2011  M3.18 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

0953 PM     HEAVY RAIN       3 W FALCON              38.93N 104.68W
09/14/2011  M4.17 INCH       EL PASO            CO   BROADCAST MEDIA

            WOODMEN AND MARKSCHEFFEL

&&

KMOZLEY
Local storm report, Sep 14, 10:22 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLASH FLOOD      7 SE COLORADO SPRINGS   38.76N 104.73W
09/14/2011                   EL PASO            CO   BROADCAST MEDIA

            8 INCHES OF WATER FLOWING OVER THE ROAD AT SECURITY
            BOULEVARD AND MAIN STREET IN SECURITY.

&&

LWALROD
Local storm report, Sep 14, 10:25 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1025 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HEAVY RAIN       5 N COLORADO SPRINGS    38.90N 104.81W
09/14/2011  M2.72 INCH       EL PASO            CO   TRAINED SPOTTER

            UPDATED TOTAL

1023 PM     HEAVY RAIN       5 NE COLORADO SPRINGS   38.88N 104.74W
09/14/2011  M3.40 INCH       EL PASO            CO   TRAINED SPOTTER

            UPDATED TOTAL

&&

KMOZLEY
Local storm report, Sep 14, 10:51 PM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1051 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       SECURITY                38.75N 104.74W
09/14/2011  M3.40 INCH       EL PASO            CO   BROADCAST MEDIA

1030 PM     HEAVY RAIN       4 SW FALCON             38.89N 104.67W
09/14/2011  M3.69 INCH       EL PASO            CO   BROADCAST MEDIA

            MARKSHEFFEL AND CAREFREE

1038 PM     HEAVY RAIN       5 ENE COLORADO SPRINGS  38.86N 104.74W
09/14/2011  M3.05 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

1038 PM     HEAVY RAIN       6 E COLORADO SPRINGS    38.83N 104.71W
09/14/2011  M3.40 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

1044 PM     HEAVY RAIN       FALCON                  38.93N 104.62W
09/14/2011  M3.00 INCH       EL PASO            CO   BROADCAST MEDIA

            UPDATED TOTAL

&&

KMOZLEY

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:28 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr
Sep 14, 7:43 PM MDTRiver Flood WarningPUBEl Paso13 hr
Sep 14, 9:28 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Sep 14, 10:07 PM MDTRiver Flood WarningPUBPueblo21 hr
Sep 15, 12:26 AM MDTAreal Flood WarningPUBEl Paso3 hr
Sep 15, 3:24 AM MDTAreal Flood AdvisoryPUBEl Paso100 min

Nearby

River Flood Warnings in Colorado, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.